Atropine and Kounis syndrome, a rare association mimicking ST segment elevation myocardial infarction in a young patient: A Case Report

Authors

  • Asraf Hussain Department of Cardiology, Chitwan Medical College, Bharatpur, Nepal
  • Shyam Raj Regmi Department of Cardiology, Chitwan Medical College, Bharatpur, Nepal
  • Bishnu Mani Dhital Department of Cardiology, Chitwan Medical College, Bharatpur, Nepal
  • Shovit Thapa Department of Cardiology, Chitwan Medical College, Bharatpur, Nepal
  • Tirth Dhungana Department of Cardiology, Chitwan Medical College, Bharatpur, Nepal
  • Amir Khan Department of Cardiology, Chitwan Medical College, Bharatpur, Nepal
  • Sagar Thapa Department of Cardiology, Chitwan Medical College, Bharatpur, Nepal
  • Rohit Murarka Department of Cardiology, Chitwan Medical College, Bharatpur, Nepal
  • Ashok Shrestha Department of Cardiology, Chitwan Medical College, Bharatpur, Nepal
  • Ramgobind Chaudhary Department of Cardiology, Chitwan Medical College, Bharatpur, Nepal
  • Ramnarayan Kurmi Department of Cardiology, Chitwan Medical College, Bharatpur, Nepal

DOI:

https://doi.org/10.3126/nrj.v2i1.59611

Keywords:

Atropine, Hypersensitivity, Kounis Syndrome, Urticaria

Abstract

Kounis syndrome is a hypersensitivity acute coronary disorder which occurs with allergic reaction with drugs, food and insect bite. Atropine is rarely found to be reported with such allergic reactions in the literatures. In this report, we describe a case of a 25 years old male, with a background history of psychotic disorder and cannabis dependent syndrome with persistent bradycardia. When challenged with atropine he developed chest pain, shortness of breath and urticarial rash. ECG showed ST segment changes which settled after symptomatic management. Coronary angiogram revealed normal coronary arteries. Though uncommonly reported, it is one of the confusing and underdiagnosed serious conditions for treating physicians which can potentially mimic ST segment elevation myocardial infarction.

Downloads

Download data is not yet available.
Abstract
55
PDF
41

Downloads

Published

2023-11-06

How to Cite

Hussain, A., Regmi, S. R., Dhital, B. M., Thapa, S., Dhungana, T., Khan, A., Thapa, S., Murarka, R., Shrestha, A., Chaudhary, R., & Kurmi, R. (2023). Atropine and Kounis syndrome, a rare association mimicking ST segment elevation myocardial infarction in a young patient: A Case Report. Nepalese Respiratory Journal, 2(1), 27–30. https://doi.org/10.3126/nrj.v2i1.59611

Issue

Section

Case Reports